Hail, Sampson
- When
- March 6, 2:30 AM EST
- Where
- Sampson County, 4 mi S of Harrells
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.667, -78.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 5, 8:55 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 855 PM EST WED MAR 5 2003 LIGHT RAIN IS FALLING OUT OF SOME OF THE RADAR RETURNS OVER NORTH CENTRAL NORTH CAROLINA. 00 UTC RAOBS INDICATED DRY LOWER TO MID LEVELS AIDING THE LIGHT AMOUNTS FROM ANY RETURNS. WATER VAPOR IMAGERY INDICATES STRONG RIDGE OVER THE SOUTHEAST UNITED STATES WITH UPPER LEVEL DIVERGENCE AIDING THE CONVECTION SOUTH AND WEST OF THE FORECAST AREA. THE DIVERGENCE IS AIDED BY A IMPULSE ON THE SUBTROPICAL JET. THE CLOUDS... SOUTHERN WINDS AND LIGHT RAIN MAY ACTUALLY HOLD TEMPERATURES UP OVERNIGHT A BIT - WILL UPDATE TO ALLOW WARMER TEMPERATURES TONIGHT. .RAH...NONE. CLINE
NCZ007>011-021>028-038>043-073>078-083>086-088-089-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 525 AM EST WED MAR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN ALONG WITH A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA LATE TONIGHT...MAINLY AFTER MIDNIGHT. A FEW OF THE STORMS MAY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH. THIS TYPE OF WIND WILL BE STRONG ENOUGH TO DOWN A FEW TREE BRANCHES AND POSSIBLY A FEW TREES WITH SHALLOW ROOTS. RAINFALL BETWEEN A HALF TO INCH MAY RESULT IN LOCALIZED NUISANCE FLOODING OF POOR DRAINAGE AREAS. THE THUNDERSTORMS WILL BE MOST LIKELY TO OCCUR SOUTH OF A LINE FROM ALBEMARLE TO SOUTHERN PINES TO CLINTON. ...ENTER DETAILS HERE... .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TONIGHT.
NCZ073>075-083>086-060730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1223 AM EST THU MAR 6 2003 ...THUNDERSTORMS APPROACHING THE SOUTHERN PIEDMONT AND SOUTHERN SANDHILLS OF CENTRAL NORTH CAROLINA... AN AREA OF SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE SOUTHERN PIEDMONT AND SOUTHERN SANDHILLS OF CENTRAL NORTH CAROLINA BETWEEN 1 AND 3 AM. A FEW OF THE STORMS MAY BE STRONG WITH WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. THE GREATEST POTENTIAL FOR STRONG STORMS WILL BE NEAR THE SOUTH CAROLINA BORDER...ESPECIALLY NEAR WADESBORO...ROCKINGHAM... HAMLET AND LAURINBURG. ONCE THE SHOWERS AND STORMS BEGIN AT YOUR LOCATION...THEY SHOULD LAST FOR A COUPLE OF HOURS. WSS
NCZ021>023-038-039-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 120 AM EST THU MAR 6 2003 ...LOCALLY HEAVY RAINFALL WILL AFFECT THE TRIAD REGION... RAIN ALONG WITH A THUNDERSTORM OR TWO WILL OCCUR ACROSS THE TRIAD REGION THROUGH 4 AM. LOCALLY HEAVY RAINFALL IS LIKELY WITH LOCALIZED AMOUNTS BETWEEN ONE AND TWO INCHES POSSIBLE. THIS AMOUNT OF RAIN IN LESS THAN THREE HOURS WILL RESULT IN FLOODING OF POOR DRAINAGE AREAS. MOTORISTS WILL NEED TO AVOID STREETS AND INTERSECTIONS THAT ARE KNOWN TO EXPERIENCE HIGH WATER DURING HEAVY RAIN EVENTS. WSS
The Wilmington radar (KLTX), 78 km away, was scanning. The volume nearest the first event began at 07:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344555.